Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can excessive anesthesia cause heart palpitations, heaviness and high heart rate?

Yesterday, I was at the dentist. I received 4 shots of Septocaine. After the fourth shot, I felt like I was passing out. My heart was racing, etc. I don't believe I ever lost consciousness, but I was unable to respond, feeling very "heavy," needing oxygen, etc. for 45 minutes. During this time, the dentist gave me an epipen (in case I was allergic to anything) and monitored my oxygen, pulse (around 100), and heartrate (which far exceeded my normal low level of around 100/60). Finally, they brought me to the ER where I came back around. I was diagnosed with a vasal response. Upon my research, I'm led to believe that my response was more due to receiving too much anesthesia. Opinion?
Thu, 28 Aug 2014
Report Abuse
Question is related to
Medical Topics ,  
Dentist 's  Response
Dear User,

Thanks for using health care magic.

You are right in saying that your side effects are due to excessive use of local anesthetic dose. With the use local anesthetics (includes septocaine) cardiac side effects are the most commonly encountered in general practice and they may occur to minimal possible dose but more frequently present in higher dose.

What they call vagal syncope is one of the cardiac side effects of local anesthetic and can occur in any individual irrespective of the prescribed dose.

All the symptoms you mentioned n your query "heart palpitations, heaviness and high heart rate" can present due to septocaine.


'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having heart palpitations for quite sometime and it s getting worse. I also have high blood pressure and heart rate 147/82 h/r 107 I...

Recent questions on  Anesthesia

doctor1 MD

i have copper t for 3 yrs. i have heavy bleeding during periods.
when i consulted DR. they checked and said that i thread is not found .
so i need...

doctor1 MD

I am taking Zerodol cr as doctor has adviced for the treatment of osgoods schlatter disease. I got to know that it is pain reliefing and anti...

doctor1 MD

I am trying to find a pain management doctor in the frederick md or greencastle pa are that will agree to the medications that I am on and won t...

doctor1 MD

husband was on operating table for an aortic replacement valve. Went under anesthesia and suddenly his blood pressure went down to 40!! skin became...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an...